U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 06-18-2012, 06:15 PM
 
Location: In my skin
8,868 posts, read 13,847,311 times
Reputation: 8719

Advertisements

A friend of mine has been feeling ill for the last couple of days. I took her to the doc today. She was already on antibiotics for an abscessed tooth but she started feeling bad. The doc gave her two shots, one antibiotic and one steroid.

We walked to the car, joking about her being sore, everything seemed fine. But, when we got in the car, she suddenly stopped laughing and went completely pale. She broke out in a sweat and complained of pressure in her head and nausea. She was shaking and said her hands felt tingly. I wanted to take her back inside but she clearly couldn't walk and told me to just wait for a bit so she could get to where she felt like walking. After a few minutes, she started feeling a little better. She said she just wanted to go home, she'd had these episodes before but they were always the result of a surgery or a painful procedure (vaso-vagal reaction). She is still pale and doesn't want to eat and says she drained. I think she should go to the ER or, at the very least, back to the doc tomorrow. I'm staying with her tonight.

She has never had a steroid shot before. Has anyone here ever had an adverse reaction like this to a steroid shot? Any insight from anyone with medical knowledge or experience in this sort of thing?

Thanks in advance.
Quick reply to this message

 
Old 06-18-2012, 06:28 PM
 
Location: Middle of the ocean
27,492 posts, read 17,642,239 times
Reputation: 39957
I've never had that type of reaction from a steroid shot.

I have had bad reactions to antibiotics though, though my symptoms were a rash, and all my lymph nodes became inflamed.

I would at least get her temperature and blood pressure, and then call the doctor with her symptoms.

I have NO medical background - just have had a lot of medical problems and procedures.
Quick reply to this message
 
Old 06-19-2012, 07:56 AM
 
Location: In my skin
8,868 posts, read 13,847,311 times
Reputation: 8719
For anyone that is interested, I spoke to a friend of mine last night who is an RN. She said it could very well have been the steroid shot. These shots hyperdrive glucose and blow potassium and sodium to compensate. The spike in glucose will also raise blood pressure, which explains the pressure in her head. If she was already feeling ill, it is possible her potassium (and electrolytes) were already low and the shot just made it worse.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top